WRIGHTS LANE SYNTHES USA PRODUCTS LLC OPAL SPACER 10MM X 24MM 13MM HEIGHT-REVOLVE; INTERVERTEBAL FUSION DEVICE W/BONE GRAFT, LUMBAR
Back to Search Results |
| Model Number |
08.803.053 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
01/15/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that on (b)(6) 2019, an opal spacer appeared to break during insertion.This occurred at levels l5-s1 with the use of an pistol grip inserter during rotation into it's final position using the recommended technique.Surgical procedure was a l3-s1 transforaminal lumbar interbody fusion (tlif).All fragments generated were easily retrieved without the need for additional intervention.There was a surgical delay of five (5) minutes.Procedure was successfully completed with the use of another opal spacer.No harm came to the patient.Concomitant medical products reported: pistol grip inserter (part # unknown, lot # unknown, quantity 1).This report is for one (1) opal spacer 10mm x 24mm.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Lot# h782878, part# 08.803.053, mfg date: 03 december 2018, mfg location: elmira synthes usa, expiration date: n/a, noted non-conformances: n/a.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of opal spacer 10mm x 24mm 13mm height-revolve product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Device history batch null, device history review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.This lot met all dimensional, visual and packaging criteria at the time of release.Investigation summary complaint description.It was reported that on (b)(6) 2019, during a l3-s1 transforaminal lumbar interbody fusion (tlif) procedure, while inserting the opal spacer into l5-s1 with the pistol grip inserter, it appeared to break when rotated it into final position per the recommended technique for the opal revolve spacer.Fragments were generated, and spent several minutes trying to retrieve the broken spacer and all parts.The surgeon selected or used another opal spacer and with no complications.Procedure was successfully completed.There was 5 minutes surgical delay.There was no patient consequence.Us customer quality returned device investigation flow: broken.Visual inspection : the returned device was received broken.Three pieces were returned; however, some portions of the device were missing.The breakage occurred on towards the posterior of the device limited to the superior surface feature.The received condition agreed with the complaint description.The complaint was confirmed.Two cracks were visible on either vertical side of the inferior surface feature, originating near the vertical post feature and traveling about 45-degrees inferiorly and anteriorly.The balance of the device was heavily gouged and deformed.Document/specification review the following documents were reviewed as part of this investigation: dimensional inspection a dimensional inspection was not able to be performed due to the received condition of the device.Material/hardness review : based upon the dhr review, the raw material from which the complaint device was made met all specifications (visual and dimensional) with no non-conformities that could contribute to the complaint condition.The complaint device was made to the most recent revisions.No product design issues were identified that would contribute to the condition of the device.Conclusion : the complaint was confirmed during investigation.A root cause could not be determined as the details, sequence, and conditions surrounding the event were unknown.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Concomitant device: opal implant holder, with pistol grip (par# 03.803.002, lot unknown, quantity 1).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional device procode: mqp.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.